Alert archive / Wisconsin / Small Craft Advisories in 2009

Small Craft Advisory 49, NWS Green Bay, WI

September 15, 2009

NWS Green Bay, WI issued this small craft advisory at Sep 15, 2009, 3:22 AM CDT. It took effect at Sep 15, 2009, 3:00 PM CDT. It was in force for 25 min.

The area

The counties it named.

The facts

Issued
Sep 15, 2009, 3:22 AM CDT (08:22 UTC)
In effect from
Sep 15, 2009, 3:00 PM CDT
Expired
Sep 15, 2009, 3:25 PM CDT
In force
25 min
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

106 
WHUS73 KGRB 150822
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
322 AM CDT TUE SEP 15 2009

...WINDS AND WAVES WILL INCREASE LATE THIS AFTERNOON AND TONIGHT...

.AFTER AN UNUSUALLY LONG PERIOD OF LIGHT WINDS AND NEARLY CALM 
WATERS...WINDS WILL INCREASE FROM THE NORTHEAST DURING THE LATE
AFTERNOON AND EVENING HOURS AND PRODUCE CONDITIONS THAT COULD BE
HAZARDOUS TO SMALL CRAFT. 

LMZ521-522-541>543-151630-
/O.NEW.KGRB.SC.Y.0049.090915T2000Z-090916T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
322 AM CDT TUE SEP 15 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
7 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
7 AM CDT WEDNESDAY. 

NORTHEAST WINDS WILL INCREASE TO 15 TO 20 KNOTS WITH GUSTS TO 25
KNOTS DURING THE LATE AFTERNOON AND EVENING HOURS...CAUSING WAVES
TO INCREASE TO 2 TO 4 FEET. THIS MAY PRODUCE CONDITIONS HAZARDOUS
TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
854 
WHUS73 KGRB 151533
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1033 AM CDT TUE SEP 15 2009

...WINDS AND WAVES WILL INCREASE LATE THIS AFTERNOON AND
TONIGHT...

.AFTER AN UNUSUALLY LONG PERIOD OF LIGHT WINDS AND NEARLY CALM
WATERS...WINDS WILL INCREASE FROM THE NORTHEAST DURING THE LATE
AFTERNOON AND EVENING HOURS AND PRODUCE CONDITIONS THAT COULD BE
HAZARDOUS TO SMALL CRAFT.

LMZ521-522-541>543-152345-
/O.CON.KGRB.SC.Y.0049.090915T2000Z-090916T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1033 AM CDT TUE SEP 15 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 7 AM CDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 7 AM CDT WEDNESDAY. 

NORTHEAST WINDS WILL INCREASE TO 10 TO 20 KNOTS WITH GUSTS TO 25
KNOTS DURING THE LATE AFTERNOON AND EVENING HOURS...CAUSING WAVES
TO INCREASE TO 2 TO 4 FEET. THIS MAY PRODUCE CONDITIONS HAZARDOUS
TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
414 
WHUS73 KGRB 152025
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
325 PM CDT TUE SEP 15 2009

LMZ521-522-541>543-152130-
/O.CAN.KGRB.SC.Y.0049.000000T0000Z-090916T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
325 PM CDT TUE SEP 15 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

NORTHEAST WINDS WILL INCREASE TO 15 TO 20 KTS TONIGHT. WAVES WILL
BUILD TO 2 TO 4 FEET. SINCE CONDITIONS ARE NOW EXPECTED TO REMAIN
JUST BELOW SMALL CRAFT ADVISORY CRITERIA...THE ADVISORY HAS BEEN
CANCELLED.

$$

JS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 14, 2:24 PM CDT, 12 hours 58 minutes earlier.

Area forecast discussion, Sep 14, 2:24 PM CDT, 12 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
224 PM CDT MON SEP 14 2009

.SHORT TERM...TONIGHT AND TUESDAY

A FEW LIGHT RETURNS BEING SEEN ON RADAR AT 2PM...SOME ACTIVITY
ALSO EXPECTED AS LAKE/BAY BREEZE WORKS INLAND. THOUGH LIMITED
INSTABILITY WITH CAPES BETWEEN 100 AND 200 AND SOUNDINGS SHOWING
THINGS CAPPED OFF AT 11K.  EXPECT WILL ONLY SEE SPRINKLES OR VERY LIGHT
SHOWERS...ENDING BY SUNSET.

HIGH PRESSURE CONTINUES TO DOMINATE THE REGION. WILL CONTINUE WITH
PREVIOUS FORECASTERS THOUGHTS AND GO WITH PERSISTANCE FORECASTING
THROUGH TONIGHT...WITH PATCHY FOG AGAIN EXPECTED...MAINLY LAKES
AND RIVER VALLEYS.

ON TUESDAY...UPPER TROF TO DROP SOUTH INTO THE EASTERN LAKES WITH
BACK DOOR COLD FRONT EXPECTED TO MOVE THROUGH THE REGION EARLY TUE
MORNING. HIGH PRESSURE OUT OF HUDSON BAY FOLLOWS FRONT...BRINGING IN
COOLER AND DRIER AIR. WINDS WILL BE ON THE INCREASE OUT OF THE
NORTHEAST...ADDING TO THE COOLER FEELING.

.LONG TERM...TUE NGT THRU NXT MON. GENERALLY QUIET CONDITIONS TO
PERSIST THRU THE UPCOMING WEEKEND AS THE MAIN BAND OF WESTERLIES
REMAINS TO OUR NORTH. MEAN FLOW IS FCST TO UNDERGO A MAJOR CHG
EARLY NXT WEEK AS A STG UPR RDG DVLPS OFF THE WEST COAST WHICH
ALLOWS FOR A BROAD UPR TROF TO DVLP OVR THE CNTRL CONUS. THIS PATN
CHG SHOULD LEAD TO AT LEAST A CHC OF PCPN ACROSS NE WI. TEMPS FOR
THE MOST PART SHOULD AVG OUT AT OR JUST SLIGHTLY ABV NORMAL.

HI PRES SLOWLY SETTLING SOUTH ACROSS ERN ONTARIO/WRN QUEBEC WL
PROVIDE A DRY EASTERLY FLOW ACROSS NE WI TUE NGT. THERE APRS TO BE
ENUF BNDRY LYR WNDS TO SUPPRESS FOG DEVELOPEMENT...ESP OVR ERN WI.
HOWEVER...CANNOT RULE OUT SOME RIVER VALLEY FOG ACROSS PARTS OF
NRN OR CNTRL WI...THUS HAVE LEFT THE PATCHY FOG WORDING PER PREV
FCST. 8H TEMPS FALL OFF INTO THE SINGLE DIGITS (C) BY 12Z WED
WHICH WOULD BRING MIN TEMPS DOWN INTO THE 40S NORTH/LWR 50S CNTRL
AND EAST.

NE WI TO RESIDE ON THE WRN PERIPHERY OF THE SFC HI ON WED WITH
ADDL SUPPORT ALOFT FROM AN UPR RDG. LOOK FOR ANOTHER MOSTLY SUNNY
DAY WITH WARMER TEMPS OVR CNTRL WI AND COOLER LAKESIDE READINGS
DUE TO PERSISTENT EAST WNDS. EVEN AS THE HI PRES REMAINS LOCKED
OVR THE GREAT LKS WED NGT...ATTN WL BE FOCUSED WELL TO OUR NW (WRN
ONTARIO) WHERE A SHRTWV TROF TO BE SITUATED. ONLY AFFECT INITIALLY
COULD BE SOME MID AND/OR HI CLDS AHD OF A CDFNT OVR N-CNTRL WI
TOWARD DAYBREAK. OTHERWISE...MOSTLY CLR SKIES AND LGT WNDS WL
BRING A COOL NGT TO NE WI. LOOK FOR MIN TEMPS TO DROP INTO THE LWR
40S IN THE COLD SPOTS OF NRN WI TO AROUND 50 NEAR THE LAKE.

AN UPR RDG BUILDING NWD INTO THE CANADIAN PRAIRIE WL PROPEL A
SHRTWV TROF SEWD TOWARD SE ONTARIO/ERN GREAT LKS ON THU. A CDFNT
WL ACCOMPANY THE UPR TROF AND IS FCST TO REACH NRN SECTIONS OF WI
BY THU AFTERNOON. NORMALLY...ONE WOULD NEED TO ADD POPS TO THE
FCST WITH A FNT IN OUR VCNTY...HOWEVER SEVERAL KEY WEATHER
ELEMENTS ARE MISSING THIS TIME AROUND. THESE ELEMENTS INCLUDE:
LOW-LVL MSTR...FORCING...INSTABILITY AND LIFT. EVEN THE CONVERGENCE
ALONG THE FNT IS WEAK. THEREFORE...EVEN WITH A FEW SPRINKLES PSBL
IN THE NORTH...PREFER TO RUN WITH A DRY FCST ON THU. MORE CLDS OVR
THE NORTH WL HELP HOLD TEMPS IN CHECK...WHILE EASTERLY WNDS KEEP
THE LKSHR READINGS DOWN AS WELL.

THE CDFNT PASSES THRU THE REST OF THE FCST AREA LARGELY UNNOTICED
OTHER THAN TO HELP REINFORCE THE E-NE WNDS. SLIGHTLY COOLER AIE WL
OVERSPREAD THE RGN BY FRI WITH MAX TEMPS GENERALLY IN THE UPR 60S
TO LWR 70S. ANOTHER DRY HI PRES SYSTEM IS PROGGED TO DROP SOUTH
OUT OF ONTARIO FRI NGT AND BE SITUATED OVR THE GREAT LKS ON SAT.
INFLUX OF COOL/DRY AIRMASS WL LEAD TO A CHILLY NGT DUE TO CLR
SKIES AND LGT WNDS. MAX TEMPS ON SAT EXPECTED TO BE NEAR SEASONAL
NORMS WITH MOST LOCATIONS IN THE MID TO UPR 60S.

AS THE SFC HI MOVS FARTHER EAST BY SUNDAY...A RETURN FLOW WL SET-UP
OVR WI USHERING IN SLIGHTLY WARMER/MORE MOIST AIR INTO THE STATE.
HAVE ADDED A DEG OR TWO TO MAX TEMPS ON SUNDAY...ALONG WITH ADDING
A COUPLE OF DEGS TO THE DEW PT. A SHRTWV TROF IS PROGGED TO BE
MOVG ACROSS SRN CANADA/NRN TIER OF STATES EARLY NXT WEEK. THERE IS
SOME QSTN AMONG THE MDLS AS TO THE INTENSITY OF THIS UPR TROF WITH
WEAKER ECMWF VS. STRONGER GFS. A CDFNT WL ACCOMPANY THIS TROF AND
IS PROJECTED TO PUSH INTO THE WRN GREAT LKS ON MON AND COULD BE
THE FOCUS FOR PCPN. IN ADDITION...THERE IS A QSTN AS TO THE
HANDLING OF A SYSTEM LIFTING NEWD FROM THE GULF COAST. PLENTY OF
UNCERTAINTY HERE AND HAVE JUST PLACED A TOKEN POP IN THE FCST FOR
NOW.
&&

.AVIATION...ISOLD LGT SPRINKLE/SHOWER ACTIVITY OVER NORTHEAST WI
WILL DIMINISH WITH SUNSET. CLEAR SKIES AND LIGHT WINDS UNDER HIGH
PRESSURE WILL BRING ANOTHER ROUND OF PATCHY FOG LATE THIS EVG
THROUGH THE OVERNIGHT PERIOD TONIGHT. DRIER AIR AND STRONGER WINDS
MOVING INTO THE REGION AHEAD OF HUDSON BAY HIGH WILL LEAD TO
COOLER TEMPERATURES AND LESS CONCERN WITH FOG.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/KALLAS
Hazardous weather outlook, Sep 14, 3:58 AM CDT, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
358 AM CDT MON SEP 14 2009

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
358 AM CDT MON SEP 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG MAY IMPACT TRAVEL FOR THE MORNING COMMUTE TO
WORK OR SCHOOL. THE FOG WILL MIX OUT BY MID-MORNING.

MORE FOG IS EXPECTED TO DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-151200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
358 AM CDT MON SEP 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TSK/RDM

Nearby

Small Craft Advisories in Wisconsin, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.